Thunderstorm Wind, Allegany
- When
- June 22, 6:05 PM EST
- Where
- Allegany County, Bolivar
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.067, -78.167
Thunderstorms developed in a warm, moist flow ahead of an approaching cold front. The winds from one thunderstorm downed trees and power lines in Bolivar and Andover as it crossed Allegany county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
Thunderstorms developed in a warm, moist flow ahead of an approaching cold front. The winds from one thunderstorm downed trees and power lines in Bolivar and Andover as it crossed Allegany county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jun 22, 1:45 PM EST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 245 PM EDT THU JUN 22 2006 .SYNOPSIS... REGION WILL REMAIN IN HUMID AND SOMEWHAT UNSTABLE AIRMASS FOR ABOUT NEXT 24 HRS...THEN TEND TO DRY OUT AND TURN A BIT COOLER AS FRONT SETTLES SOUTH OF OUR REGION FRI NT AND REMAINS THERE FOR THE NEXT SEVERAL DAYS. THIS SHOULD ALLOW FOR A VERY PLEASANT WEEKEND BEFORE SOME LIMITED MOISTURE RETURNS EARLY NEXT WEEK AS FLOW TURNS SOUTHERLY. THE DETAILS... && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... ONCE AGAIN OUR AREA HAS MISSED OUT ON MOST OF THE WEATHER ACTION DURING THE PAST FEW DAYS AS A MAJOR CONVECTIVE COMPLEX PASSED BY JUST TO OUR SOUTH OVERNIGHT AND EARLY TODAY...CAUSING ALL KINDS OF PROBLEMS IN OHIO BUT JUST GRAZING US WITH A FEW SHOWERS. A SIMILAR SITUATION APPEARS TO BE SETTING UP FOR NEXT 24 HOURS...ALTHOUGH WE HAVE A FEW DIFFERENCES. LOW LEVEL MOISTURE FROM EARLIER SYSTEM HAS ERODED AWAY ACROSS WRN AND CNTRL NY...LEAVING US WITH A BREEZY MUGGY BUT SUNNY AFTERNOON. CONVECTION POPPING DOWN IN OHIO AND INDIANA ATTM BUT WE ARE CAPPED AT THE MOMENT. OVERALL FLOW IS WEST TO SOUTHWEST THOUGH...SO SUSPECT WITH FURTHER HEATING...SOME CONVECTION WILL WORK ITS WAY UP LAKE BOUNDARIES FROM INLAND CHAUT/CATT COS NORTHEAST INTO FINGER LAKES. SW WIND MAY BE STRONG ENOUGH TO PRECLUDE ANYTHING IN NIAG/ORLEANS AS THEY MAY STAY IN LK ERIE SHADOW. SO...WILL HOLD CHC POPS AFTER 4 PM IN THOSE SRN TIER AREAS WITH SOME TSTMS INTO EARLY EVENING. MODELS IN FAIRLY GOOD AGREEMENT IN KEEPING BULK IF NOT ALL OF ACTIVITY SOUTH OF OUR REGION OVERNIGHT AND FRIDAY...BUT STILL AM NOT TOTALLY CONVINCED. THEY DROP A WEAK BOUNDARY/COLD FRONT SOUTH ACROSS OUR CWA IN 06-10Z PERIOD FRI...AND JUST CANNOT LEAVE REGION ENTIRELY DRY WITH SUCH A BOUNDARY PUSHING INTO AN AIRMASS WITH 70 DEG DEW PTS OVERNIGHT. SO...AFTER SOME EVENING CONVECTION SOUTH AND EAST...WILL BROADBRUSH 30 POPS EVERYWHERE TO ACCOUNT FOR ANYTHING WITH FRONTAL PASSAGE COMING IN FROM ONTARIO. BUF AREA MAY ACTUALLY BE AT A GREATER RISK IN WEE HOURS WITH BOUNDARY BUMPING UP AGAINST SW LK ERIE FLOW. FRI SHOULD START DRY BUT NAM/WRF BRINGS A FINAL WAVE ALONG THE FRONT DURING AFTERNOON...MOSTLY TO OUR SOUTH...WILL MAINTAIN CHC POPS IN AFTERNOON THROUGHOUT...AND INTO EVE SRN TIER. THE STORY THEREAFTER WILL BE LOCATION OF FRONT AS IT IS EXPECTED TO STALL OUT. ALL MODELS NOW IN AGREEMENT IN KEEPING IT FAR ENOUGH SOUTHEAST TO ALLOW FOR A DRY WEEKEND FOR WRN NY...BUT JUST BARELY. 12Z GFS IS A BIT FURTHER EAST THAN 06Z RUN WHICH WOULD HAVE HAD SHOWERS WEST TO GEN VALLEY. NAM/WRF AND NGM ALSO SAFELY EAST. WILL THEREFORE CONTINUE FORECAST OF A VERY PLEASANT WEEKEND WITH 850 MB TEMPS OF 9-10C SUPPORTING M70S DAYS AND M50S NIGHTS. BEST CONFIDENCE OF A DRY SUNNY FORECAST WOULD BE BUF/NIAG FRONTIER AND NRN JEFF CO...LEAST CONFIDENT FINGER LAKES/ALLEG/LEWIS COS...BUT EVEN THERE WILL HOLD POPS NO HIGHER THAN 20. COULD AGAIN BE SOME MAJOR HYDRO PROBLEMS IN THE NORTHEAST...BUT AS HAS BEEN THE TREND THIS YEAR...CLOSER TO THE COAST. && .LONG TERM /MONDAY THROUGH THURSDAY/... THERE IS A GENERAL CONSENSUS IN THE MEDIUM RANGE GUIDANCE THAT THE FRONTAL BOUNDARY WHICH PUSHED JUST TO THE SOUTH OF THE REGION OVER THE WEEKEND...WILL BECOME NEARLY STATIONARY JUST TO THE SOUTH AND EAST OF THE AREA. A WEAK SURFACE RIDGE IS SUGGESTED TO BUILD ACROSS THE LOWER GREAT LAKES REGION. DURING THE PERIOD SEVERAL WAVES LOOK TO RIDE NORTHEAST ALONG THE FRONT AS FLOW ALOFT REMAINS FROM THE SOUTHWEST. GENERALLY FOLLOWED HPC GUIDANCE KEEPING THE HIGHEST PROBABILITIES FOR CONVECTION EAST AND SOUTH OF OUR AREA...HOWEVER THERE IS CHANCE FOR SOME CONVECTION TO WORK BACK INTO THE AREA AS A WARM...MOIST AND UNSTABLE AIR MASS WILL BE IN PLACE. WOULD THINK THE BEST POTENTIAL WOULD BE FOR SOME CONVECTION TO DEVELOP DURING THE DAYTIME HEATING IN THE EASTERN AND SOUTHERN PORTION OF THE AREA. IF THE FRONT WOULD DROP A LITTLE FARTHER TO THE EAST AND SOUTH THIS PERIOD COULD ACTUALLY TURN OUT DRY (WILL WAIT AND SEE HOW FAR TO THE SOUTHEAST OF THE AREA THE FRONT CAN GET). TEMPERATURES LOOK TO BE NEAR OR SLIGHTLY ABOVE SEASONAL NORMALS AS SOUTHERLY FLOW BECOMES ESTABLISHED. && .AVIATION... BROKEN LINE OF CONVECTION DEVELOPING ACROSS OHIO...WESTERN LAKE ERIE AND SOUTHERN ONTARIO ONTARIO WILL DEVELOP/MOVE EASTWARD THROUGH EARLY EVENING. LAKE SHADOW DEVELOP DOWNWIND OF THE LAKE ERIE AND ONTARIO WILL PROTECT IAG...BUF AND ART. THERE IS A CHANCE FOR A THUNDERSTORM AT ROC AND JHW...WHERE THE LAKE BREEZE COULD ACT AS A TRIGGER FOR AN ISOLATED THUNDERSTORM. A WEAK COLD FRONT WILL SLOWLY WOK ACROSS THE REGION FROM THE NORTHWEST DURING THE EARLY MORNING HOURS AND CONTINUE TO WORK SLOWLY SOUTHEAST THROUGH THE DAY FRIDAY. A RISK OF A SHOWER IS POSSIBLE WITH THE BOUNDARY ALONG WITH THE POTENTIAL FOR MVFR CEILINGS TO DEVELOP. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SFM SHORT TERM...SFM LONG TERM...TMA AVIATION...TMA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 416 AM EDT THU JUN 22 2006 NYZ001>008-010>014-019>021-085-230815- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 416 AM EDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WHILE NOT EXPECTED AT THIS TIME...SPOTTER ACTIVATION CANNOT BE RULED OUT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-230815- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 416 AM EDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WHILE NOT EXPECTED AT THIS TIME...SPOTTER ACTIVATION CANNOT BE RULED OUT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF JJR
The Buffalo radar (KBUF), 109 km away, was scanning. The volume nearest the first event began at 23:06 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517411, 5517412.